Alert archive / South Carolina / Tornado Warnings in 2024
Tornado Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Aug 6, 2024, 12:28 AM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2024, 12:28 AM EDT (04:28 UTC)
- Expired
- Aug 6, 2024, 1:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Beaufort County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 12:41 AM EDT | TORNADO | 5 Nw Fripp Island, SC | NWS storm survey found that the tornado on St. Helena Island had a damage path of 0.85 miles and width of 60 yards. Estimated peak wind was 74 mph, or EF0. This tornado occurred with Tropical Storm Debby. |
| Aug 6, 12:53 AM EDT | TORNADO | 4 E Beaufort, SC | NWS Storm Survey indicated that the tornado on Lady's Island had a damage path of 2.14 miles and path width of 60 yards. The estimated peak wind was 85 mph, or EF0. This tornado occurred with Tropical Storm Debby. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 3:40 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
494
WFUS52 KCHS 060428
TORCHS
SCC013-029-060500-
/O.NEW.KCHS.TO.W.0018.240806T0428Z-240806T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1228 AM EDT Tue Aug 6 2024
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Beaufort County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
* Until 100 AM EDT.
* At 1228 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Fripp Island, moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Beaufort, Port Royal, Fripp Island, Ladys Island, Burton, Shell
Point, and Parris Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a tornado
it could be too late. Take action now to immediately protect
yourself.
&&
LAT...LON 3241 8040 3238 8039 3230 8041 3229 8043
3228 8057 3240 8075 3258 8049
TIME...MOT...LOC 0428Z 140DEG 24KT 3228 8044
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$3 follow-up statements
211
WWUS52 KCHS 060439
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1239 AM EDT Tue Aug 6 2024
SCC013-029-060500-
/O.CON.KCHS.TO.W.0018.000000T0000Z-240806T0500Z/
Beaufort SC-Colleton SC-
1239 AM EDT Tue Aug 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR PORTIONS
OF BEAUFORT AND COLLETON COUNTIES...
At 1239 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Fripp Island, moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Beaufort, Port Royal, Ladys Island, Fripp Island, Burton, and Parris
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3258 8049 3239 8042 3232 8046 3229 8056
3240 8075
TIME...MOT...LOC 0439Z 140DEG 24KT 3234 8050
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$885
WWUS52 KCHS 060449
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1249 AM EDT Tue Aug 6 2024
SCC029-060459-
/O.CAN.KCHS.TO.W.0018.000000T0000Z-240806T0500Z/
Colleton SC-
1249 AM EDT Tue Aug 6 2024
...THE TORNADO WARNING FOR PORTIONS OF COLLETON COUNTY IS
CANCELLED...
The immediate risk for tornadoes has ended.
A Tornado Watch remains in effect until 100 AM EDT for southeastern
South Carolina. A Tornado Watch also remains in effect until 700 AM
EDT for southeastern South Carolina.
&&
LAT...LON 3241 8049 3235 8059 3240 8075 3252 8059
3254 8054
TIME...MOT...LOC 0449Z 138DEG 34KT 3242 8058
$$
SCC013-060500-
/O.CON.KCHS.TO.W.0018.000000T0000Z-240806T0500Z/
Beaufort SC-
1249 AM EDT Tue Aug 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR PORTIONS
OF BEAUFORT COUNTY...
At 1249 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Ladys Island, moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Beaufort, Port Royal, Ladys Island, and Burton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3241 8049 3235 8059 3240 8075 3252 8059
3254 8054
TIME...MOT...LOC 0449Z 138DEG 34KT 3242 8058
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JRL892
WWUS52 KCHS 060459
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1259 AM EDT Tue Aug 6 2024
SCC013-060509-
/O.EXP.KCHS.TO.W.0018.000000T0000Z-240806T0500Z/
Beaufort SC-
1259 AM EDT Tue Aug 6 2024
...THE TORNADO WARNING FOR PORTIONS OF BEAUFORT COUNTY WILL EXPIRE AT
100 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 AM EDT for southeastern
South Carolina.
&&
LAT...LON 3241 8049 3235 8059 3240 8075 3252 8059
3254 8054
TIME...MOT...LOC 0459Z 140DEG 24KT 3246 8062
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 5, 11:29 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 5, 11:29 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1129 PM EDT Mon Aug 5 2024
.SYNOPSIS...
Tropical Storm Debby will impact the region through much of the
week. Potentially historic rainfall amounts will likely result
in severe to catastrophic flash flooding.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Tonight: The synoptic pattern remains favorable for heavy rainfall
and flash flooding across much of the area through the night as
Debby approaches the Georgia coast. Strong moisture transport with
some forcing contributions from the right entrance region of a jet
streak propagating across the Upstate into western North Carolina,
modest SBCAPE and PWATs surging to 2.60-2.80 within a moist onshore
flow will continue to support widespread heavy rainfall with
efficient rainfall rates reaching as high as 2-3 in/hr, potentially
even higher at times locally. The core of the heaviest rains
associated with Debby's circulation center will continue to shift
slowly north across Southeast Georgia into Southeast South Carolina
while an axis of moderate to heavy rain embedded with a southwest-
northeast dilatation axis aligned along the coastal corridor remains
nearly stationary. The potential for flash flooding will remain high
through the night and the issuance of additional Flash Flood
Warnings appears nearly certain. Rain totals through sunrise Tuesday
look to average 3-9 inches (locally higher) with a rainfall maxima
in the Savannah-Beaufort corridor. A Flood Watch remains in effect
for all counties through Friday morning. See the Hydrology section
below for additional hydrologic details.
The risk for isolated tornadoes continues late this evening and
overnight where a pronounced axis of instability and shear across
coastal waters extends across the coastal corridor, particularly
across southeast South Carolina where an ongoing band of showers and
thunderstorms shift onshore. A Tornado Watch remains in effect until
1 AM for all areas with the exception of the Allendale-Reidsville
corridor.
Winds will slowly increase overnight with the potential for tropical
storm force winds increasing south of I-16 and across the entire
coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The short term period will remain dominated by Debby and its
associated impacts with the latest NHC forecast track taking the
center of the storm off the Georgia coast and into the Atlantic
early Tuesday afternoon, then slowly arcing through the
Atlantic coastal waters midweek and back inland around the
Myrtle Beach area Thursday (subject to further updates of
course). Time over the warm Atlantic waters could bring some
renewed intensification through mid week and increased
winds/gusts across the coastal waters and along the coast. A
Tropical Storm Warning remains in effect for all coastal
counties through the period. A Tropical Storm Warning is also in
effect for the southeast Georgia inland counties along and
south of I-16, although confidence in those areas reaching
Tropical Storm force gusts remains lower.
But the primary impact for the forecast area will continue to
be a prolonged period of very heavy rainfall across the entire
forecast area through at least Tuesday/Tuesday night. Heaviest
of the rainfall (or at least the frequency of) might tend to
diminish some Wednesday into Thursday as the circulation center
traverses up through the northern reaches of the forecast area
and we lose the southeasterly tap moisture off the Atlantic. But
again, that will be very track dependent.
Finally, the risk for tropical tornadoes in rainbands will
persist into Tuesday/Tuesday night although the threat may tend
to lessen through the period as the center of Debby tracks into
the Atlantic and we move out of the preferential sector
(relative to the TC center) for tropical tornado development.
But again, all will depend on the ultimate track.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Still quite a bit of uncertainty regarding the ultimate
timing/track of Debby during the latter half of the week with
the current official track moving the center of the system out
of our forecast area by later Thursday and back inland through
the Pee Dee region during the end of the week. We may continue
to see some rainfall from Debby wrapping back around and across
the northern part of the area through the end of the week until
the system ultimately gets picked up/absorbed by an upper level
trough slated to deepen across the Great Lakes into New England
late week and through the weekend. Once that happens, we will
transition back into the more typical August pattern of daily
shower and thunderstorm chances.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
KCHS/KJZI/KJZI: Steady rains will impact all terminals into
Tuesday morning as Tropical Storm Debby draws closer. MVFR
conditions will lower to IFR as rainfall rates pick up and.
Vsbys were limited to 1/2SM late tonight, but pockets of lower
vsbys near 1/4SM could occur. There is a risk for low-level wind
shear beginning as early as 06z at KCHS and KJZI and is ongoing
at KSAV.
Extended Aviation Outlook: Periodic showers and thunderstorms
may lead to occasional flight restrictions through the period.
&&
.MARINE...
Tonight: Conditions still continue to steadily deteriorate across
the waters tonight with tropical storm conditions likely. The risk
for waterspouts will persist for much of the night as well as
Tropical Storm Debby draws closer, with the main concern ongoing
with bands of showers and thunderstorms shifting across South
Carolina coastal waters along a pronounced axis of instability and
shear. A Tornado Watch remains in effect for all waters until 1 AM.
Additional Tornado Watches could eventually be needed.
Tuesday through Saturday: The track and intensity of Debby will
determine the details of the marine forecast across the local
waters. The most recent NHC forecast would indicate Debby will
emerge off the southeast Georgia coast as a tropical storm
Tuesday afternoon and then meander offshore Wednesday into
Thursday. Debby is then expected to make landfall along the
South Carolina coast later Thursday. Given a potentially longer
residence time over waters, the storm could gain some strength
before making landfall. Mariners should prepare for hazardous
marine conditions through the week with tropical storm force
winds, very elevated seas, and potential for waterspouts in
rainbands. A Tropical Storm Warning is in effect for all coastal
waters, including the Charleston Harbor. Conditions should
slowly improve late in the period.
Rip Currents/High Surf: Hazardous beach conditions are expected
through much of the week as Debby impacts the region. A High Risk of
rip currents is forecast for Tuesday and will likely continue
beyond. In addition, large breaking waves will impact the
beaches.
&&
.HYDROLOGY...
Debby remains on target to potentially produce historic rainfall
amounts that will result in areas of catastrophic flooding across
southeast Georgia and southeast South Carolina. A Flood Watch
remains in effect for all of southeast Georgia and southeast South
Carolina through Friday morning and Flood Advisories/Flash Flood
Warnings will be issued as need be.
The center of Debby will slowly advance through southern Georgia
into southeast Georgia late this evening and overnight. Debby is
then forecast to slowly move off the Georgia coast Tuesday
afternoon, potentially strengthening and bringing additional intense
rainfall to coastal areas within the main core of the system. The
combination of deep tropical moisture and a slowly moving tropical
system will set the table for a prolonged period of intense
rainfall. The forecast continues to advertise rainfall totals of 10-
20 inches across all of southeast Georgia and southeast South
Carolina, with localized amounts of up to 30 inches possible. Even
more concerning is that the swath of heaviest rain is likely to fall
along the coastal corridor, including heavily urbanized areas across
Savannah, Hilton Head, Beaufort, and Charleston. The entire forecast
area remains in a rare High Risk Excessive Rainfall Outlook through
Tuesday from the Weather Prediction Center, and the northern part of
the forecast area through Wednesday...further highlighting the
potential for widespread damaging flash flooding.
With these expected rainfall totals, impacts will be widespread and
severe, likely including numerous flooded homes and structures,
damage to roadways including washouts, and unprecedented flooding
along and near smaller creeks and streams. Additionally, there will
likely be an extended period of major flooding (possibly record
setting) along larger main stem rivers that continues well after
Debby moves away from the region. The most intense rainfall will
likely come in bands followed by periods of time of considerably
lighter rainfall or even no rain at all.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ099>101-114>119-137>141.
Flood Watch through Friday morning for GAZ087-088-099>101-
114>119-137>141.
High Risk for Rip Currents through Tuesday evening for GAZ117-119-
139-141.
Storm Surge Warning for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
Flood Watch through Friday morning for SCZ040-042>045-047>052.
High Risk for Rip Currents through Tuesday evening for SCZ048>051.
Storm Surge Warning for SCZ048>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Aug 5, 11:35 PM EDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1135 PM EDT Mon Aug 5 2024 GAZ101-116-118-137-138-140-SCZ045-047-070345- Effingham-Inland Bryan-Inland Chatham-Long-Inland Liberty- Inland McIntosh-Inland Berkeley-Inland Jasper- 1135 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-SCZ040-070345- Jenkins-Screven-Allendale- 1135 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropics: Tropical storm force winds will be possible Tuesday through Thursday as Debby moves through the area. Tropical Storm Watches and Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-070345- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1135 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ099-100-114-115-070345- Candler-Bulloch-Tattnall-Evans- 1135 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ042>044-070345- Hampton-Inland Colleton-Dorchester- 1135 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropics: Tropical storm force winds will be possible Tuesday through Thursday as Debby moves through the area. Tropical Storm Watches and Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-374-070345- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1135 PM EDT Mon Aug 5 2024 ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-070345- Tidal Berkeley- 1135 PM EDT Mon Aug 5 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Aug 5, 11:05 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1105 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tropical Cyclone 4 SSW Edisto Island 32.50N 80.30W
08/05/2024 Colleton SC Emergency Mngr
Colleton County Emergency Manager reported power lines
down and power pole damage.
&&
Event Number CHS2400876
ACDLocal storm report, Aug 5, 11:06 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston SC
1106 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tropical Cyclone 4 SSW Edisto Island 32.50N 80.30W
08/05/2024 Colleton SC Emergency Mngr
Colleton County Emergency Manager reported power lines
down and power pole damage on 100 block of jungle road.
&&
Corrected remarks
Event Number CHS2400876
ACDLocal storm report, Aug 5, 11:13 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1113 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tropical Cyclone 6 SSW Edisto Island 32.48N 80.33W
08/05/2024 Colleton SC Emergency Mngr
Colleton County Emergency Manager reported a tree down
and power lines down on 2600 block of Point Street due
to Tropical Storm Debby.
&&
Event Number CHS2400877
ACDLocal storm report, Aug 5, 11:15 PM EDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1115 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM Tropical Cyclone 6 SSW Edisto Island 32.48N 80.33W
08/05/2024 Colleton SC Emergency Mngr
Emergency manager reported a tree down at the 2600
block of Point St blocking both lanes. Damage was
associated with Tropical Storm Debby.
&&
Event Number CHS2400878
BRMLocal storm report, Aug 5, 11:41 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1141 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Tropical Cyclone Bloomingdale 32.14N 81.30W
08/05/2024 Chatham GA Emergency Mngr
Emergency manager reported a tree blocking the road
along the 200 block of Adams Rd. Damage associated with
Tropical Storm Debby.
&&
Event Number CHS2400879
BRMLocal storm report, Aug 5, 11:55 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1155 PM EDT Mon Aug 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM Tropical Cyclone 1 NNE Sandfly 32.01N 81.07W
08/05/2024 Chatham GA Emergency Mngr
Emergency manager reported a tree down on a house on
the 5400 block of Emory Dr caused by Tropical Storm
Debby. Extent of structural damage unknown.
&&
Event Number CHS2400880
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:46 PM EDT | Flash Flood Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 6 hr |
| Aug 5, 8:56 PM EDT | Tornado Warning | CHS | Beaufort | 19 min |
| Aug 5, 9:20 PM EDT | Tornado Warning | CHS | Beaufort | 25 min |
| Aug 5, 9:25 PM EDT | Tornado Warning | CHS | Beaufort, Charleston, Colleton | 50 min |
| Aug 5, 10:10 PM EDT | Tornado Warning | CHS | Beaufort | 35 min |
| Aug 5, 10:26 PM EDT | River Flood Warning | CHS | Allendale | 4 days |
| Aug 5, 10:33 PM EDT | Tornado Warning | CHS | Charleston, Colleton | 42 min |
| Aug 5, 11:08 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 5 hr |
| Aug 6, 12:10 AM EDT | Tornado Warning | CHS | Charleston | 16 min |
| Aug 6, 12:22 AM EDT | Tornado Warning | CHS | Berkeley, Charleston, Dorchester | 38 min |
| Aug 6, 12:45 AM EDT | Tornado Warning | CHS | Berkeley, Charleston | 30 min |
| Aug 6, 12:56 AM EDT | Flash Flood Warning | CHS | Beaufort, Hampton, Jasper | 19 hr |
| Aug 6, 1:25 AM EDT | Flash Flood Warning | CHS | Jasper | 21 hr |
| Aug 6, 2:12 AM EDT | Flash Flood Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 20 hr |
| Aug 6, 2:35 AM EDT | Tornado Warning | CHS | Colleton | 25 min |
| Aug 6, 2:44 AM EDT | Flash Flood Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 20 hr |
| Aug 6, 4:28 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Aug 6, 5:26 AM EDT | Special Weather Statement | CHS | Colleton | 49 min |
| Aug 6, 6:34 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 15 hr |
| Aug 6, 7:49 AM EDT | Flash Flood Warning | CHS | Allendale | 12 hr |
| Aug 6, 11:37 AM EDT | River Flood Warning | CHS | Charleston, Colleton, Dorchester | 16 days |
| Aug 6, 7:48 PM EDT | Areal Flood Warning | CHS | Beaufort, Jasper | 14 hr |
Nearby
Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.